Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 182, NWS North Platte, NE

July 18, 2006Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 18, 2006, 7:08 PM MDT for Sheridan County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2006, 7:08 PM MDT (01:08 UTC)
Expired
Jul 18, 2006, 8:15 PM MDT
In force
67 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 174 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2586 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
2230 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 190108
SVRLBF
NEC161-190215-
/O.NEW.KLBF.SV.W.0182.060719T0108Z-060719T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM MDT TUE JUL 18 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 815 PM MDT

* AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTHWEST OF SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...OR
  ABOUT 15 MILES SOUTH OF HAY SPRINGS...AND MOVING SOUTHEAST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITH LAKE STATE WILDLIFE MANAGEMENT AREA BY 750 PM MDT...

LAT...LON 4258 10270 4241 10278 4229 10239 4250 10229

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 190141
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT TUE JUL 18 2006

NEC161-190215-
/O.CON.KLBF.SV.W.0182.000000T0000Z-060719T0215Z/
SHERIDAN NE-
741 PM MDT TUE JUL 18 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR CENTRAL SHERIDAN COUNTY...

AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...
OR ABOUT 21 MILES SOUTH OF HAY SPRINGS...MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIAMOND LAKE AND 6 MILES WEST OF HIGHWAY 250 MILE MARKER 20 BY 815
  PM MDT...

LAT...LON 4258 10270 4241 10278 4215 10247 4250 10229

$$

SPRINGER
000 
WWUS53 KLBF 190153
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT TUE JUL 18 2006

NEC161-190215-
/O.CON.KLBF.SV.W.0182.000000T0000Z-060719T0215Z/
SHERIDAN NE-
753 PM MDT TUE JUL 18 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR CENTRAL SHERIDAN COUNTY...

AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF RUSHVILLE 
TO 15 MILES NORTHEAST OF ALLIANCE...MOVING SOUTHEAST AT 5 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 250 MILE MARKER 30 BY 800 PM MDT...
  SMITH LAKE STATE WILDLIFE MANAGEMENT AREA BY 805 PM MDT...
  DIAMOND LAKE AND HIGHWAY 250 MILE MARKER 20 BY 815 PM MDT...

LAT...LON 4260 10275 4230 10273 4215 10247 4250 10229

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:45 PM MDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 18, 2:45 PM MDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT TUE JUL 18 2006

.SYNOPSIS...
SURFACE TROUGH MOVING INTO WESTERN REGIONS OF THE NORTHERN PLAINS
WITH STRONG H5 RIDGE DOMINATING WESTERN INTO CENTRAL CONUS.

&&

.DISCUSSION...
MODELS CONTINUE IN GOOD AGREEMENT IN NEAR TERM USED A BLEND WRF FOR
NEAR TERM CONVECTION. EASTWARD PROGRESSION SHOULD STALL OUT IN THE
WEST WITH HIGH CINHS TO OVERCOME ALTHOUGH 850MB LLJ SHOULD HELP TO
ENHANCE CONVECTION. GOOD WAA TONIGHT WITH BREEZY SOUTHERLY WINDS.
TEMPERATURES WILL START OUT IN THE U60S TO LOWER 70S WEDNESDAY
MORNING. TEMPERATURES ON WEDNESDAY IN ADVANCE OF THE FRONT WILL MOVE
INTO THE LOW TO MID 100S OVER MOST OF THE AREA. FIRE WX CONCERNS
WILL BE MAINLY OVER EASTERN PORTIONS OF FORECAST AREA. COOL FRONT TO
SLIDE SLOWLY SOUTHEAST ACROSS AREA THROUGH THE AFTERNOON. ISOLATED
CHANCES FOR CONVECTION TO INITIATE ALONG FRONT SOUTHEAST OF A LINE
MAINLY FROM ONEILL TO OGALLALA WEDNESDAY AFTERNOON WITH MOISTURE
POOLING ALONG FRONT AND CONVECTIVE TEMPERATURES REACHED. PWS THIS
AM HAD BEEN 130% AND SHOULD BE SIMILAR AGAIN TOMORROW. GFS H5 TROUGH
INTO GREAT LAKES HAS BEEN DISCOUNTED SOMEWHAT MAINLY FOLLOWING A
BROADER ECMWF SOLUTION WITH NOT AS MUCH COLD AIR INTO THE NORTHERN
PLAINS. HAVE TRENDED TEMPERATURES DOWNWARD. H5 WAVE WITH CLOSED
700MB LOW DROPPING SOUTHEAST IN NORTHWEST FLOW ACROSS FORECAST AREA
THURSDAY NITE INTO FRIDAY ABUNDANT MOISTURE UNDER THE WESTERN CONUS
RIDGE AVAILABLE FOR CONVECTION. HAVE EXPANDED CHANCE POPS AND
CONTINUED SLIGHT CHANCE INTO FRIDAY NITE WITH A GRADUAL INCREASE IN
TEMPERATURES INTO THE WEEKEND.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM
MDT/ WEDNESDAY FOR NEZ206-NEZ208-NEZ209-NEZ210-NEZ219.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NEZ204.

&&

POWER
Hazardous weather outlook, Jul 18, 3:18 PM MDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 PM CDT TUE JUL 18 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-191000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
418 PM CDT TUE JUL 18 2006 /318 PM MDT TUE JUL 18 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE OVER THE PANHANDLE
AND PORTIONS OF THE WEST TONIGHT. THUNDERSTORMS THAT MAY FORM ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS BUT POSE A HIGH POTENTIAL
FOR LIGHTNING THAT COULD IGNITE FIRES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY THE FIRE DANGER WILL BE EXTREME WITH A RED FLAG WARNING
IN EFFECT THROUGH EVENING FOR AREAS EAST OF THE PANHANDLE. TEMPERATURES
ARE EXPECTED TO RISE ABOVE THE CENTURY MARK...WITH LOW HUMIDITIES...AND
GUSTY SOUTHWEST WINDS TO FURTHER DRY OPEN RANGELAND AND NON
IRRIGATED GRASSLANDS. ON WEDNESDAY A SURFACE LOW PRESSURE SYSTEM
WILL MOVE SOUTHEAST WITH ISOLATED HIGH BASED THUNDERSTORMS
POSSIBLE ALONG AND AHEAD OF THE FRONT AS IT MOVES SOUTHEAST DURING
THE AFTERNOON. THE GREATEST POTENTIAL FOR STORM DEVELOPMENT WILL
BE SOUTHEAST OF A LINE FROM OGALLALA IN KEITH COUNTY...AND ONEILL
IN HOLT COUNTY. THERE IS A SLIGHT RISK FOR ANY STORM THAT FORMS
OVER THE FAR NORTHEAST COULD REACH SEVERE LIMITS...WITH DAMAGING
WINDS THE PRIMARY THREAT.

THURSDAY A STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST OF THE
HIGH PLAINS AND BRING A SLIGHT CHANCE FOR THUNDERSTORM
DEVELOPMENT. SOME STORMS THAT MOVE OFF THE HIGH PLAINS WILL HAVE THE
POTENTIAL TO REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TLK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:09 PM MDTSevere Thunderstorm WarningLBFSheridan66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.